MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG TUBE/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG TUBE/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-7368
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via fda fda user facility report # mw5113771 the following information: "small bore feeding tube fracture." additional information received 21-dec-2022 stated the nasogastric tube (ng) tube was noted to be malpositioned.When removed, the weighted tip was retained in the patient.The patient required endotracheal tube exchange and a bronchoscopy for foreign body removal.The ng tube was in place 'less than 30 minutes, likely even less' prior to the fracture occurring.The ng tube was not flushed with 10 cc of water after placement was confirmed, and not flushed prior to the removal of the stylet to active the internal lubricant of the ng tube.The ng tube was immediately noted to be malpositioned and thus the stylet was never removed, nor was anything used to flush the ng tube.The fracture appears where the weighted tip meets the rest of the tube/stylet.There was no indication the ng tube was clogged because it was never used.The weighted ng tube tip was left inside the patient¿s body.The patient was intubated following cerebral edema from a suboccipital craniotomy for tumor debulking.The ng tube was placed prior to extubation of the endotracheal tube to help facilitate continued enteral nutrition.Malposition of the ng tube was noted, and the ng tube was removed and unfortunately the distal weighted tip was retained inside of the patient.The patient needed an endotracheal tube exchange, and a bronchoscopy was performed for foreign body removal.At no point in time ¿ insertion or removal ¿ was there any resistance felt on the ng tube.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 13-jan-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30192340, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(4), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG TUBE/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16164715
Report Number9611594-2023-00113
Device Sequence Number20577304
Product Code KNT
UDI-Device Identifier00350770457550
UDI-Public00350770457550
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number20-7368
Device Catalogue NumberN/A
Device Lot Number30192340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age57 YR
Patient SexMale